High-Pitched Tinnitus (Seems to Be in My Brain) due to Benzo Withdrawal

Discussion in 'Support' started by Charmaine, May 29, 2012.

tinnitus forum
    1. Charmaine

      Charmaine Guest

      Hi,

      I was struck down in 2005 with Meniere's and had to take Lexotan to overcome my anxiety. This led to several episodes of tinnitus attacks ( like now) everytime I tried to withdraw from it ... I just want to check whether my situation is unique ... if you manage triumph over this , how did you overcome this in the end ? Thanks
       
    2. mock turtle

      mock turtle Member

      Location:
      puget sound
      Tinnitus Since:
      07/26/1992...habituated after 2 years; 11/04/11 new outbreak
      Charmaine

      your situation is not unique.... it is a well reported adverse reaction to benzo withdrawal, alcohol withdrawal and other substances that affect the GABA system

      in many cases, maybe most, im not sure, the tinnitus is reported to subside after several months of benzo abstinence

      do you experience tinnitus only when you are decreasing or stopping your use of lexotan ?

      what does your doctor say about your tinnitus?

      tinnitus is so ugly because its hard to know what triggers spikes and even started the whole mess in the first place...unless of course in the case of very loud noise exposure followed by T..or taking well known hearing damaging drugs like gentamicin (amino-glycoside antibiotics) or cisplatin (cancer chemo)

      sorry you are experiencing bad T..."we" feel your pain

      best wishes
      mock turtle
       
    3. mock turtle

      mock turtle Member

      Location:
      puget sound
      Tinnitus Since:
      07/26/1992...habituated after 2 years; 11/04/11 new outbreak
      i want to correct a mis impression that i may have created

      when i said above, .... that "....... the tinnitus is reported to subside after several months of benzo abstinence"

      what i should have prefaced this comment with...is that.... when or if the benzo withdrawal results in a problematic or prolonged case of tinnitus, then, ".......the tinnitus is reported to (eventually) subside after several months of benzo abstinence

      sorry for the error

      some people quite benzos and dont experience tinnitus as a withdrawal symptom and some do
       
    4. albertf50
      Scared

      albertf50 Member Benefactor

      Tinnitus Since:
      01/2002
      Cause of Tinnitus:
      Loud Noise Exposure
      I was drinking about 35 drinks a week for a few years, than stopped for a week. Shortly after that I had a huge spike. It is very loud. I have since started drinking again and taking benzos to cope. I know that is not recommended, but that is the only way I have been able to get thru the days. Can I just stop drinking but still take benzos for a month and see if that works, or vice versa? I can't see coping without one of them.
       
    5. Jkph75

      Jkph75 Member

      Tinnitus Since:
      2/27/16
      Cause of Tinnitus:
      Unknown
      The tinnitus attacks may be a part of your Meniere's.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.